MAUDE Adverse Event Report: SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.The bridge was discarded, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to mri and non-function.A right atrial (ra) and left ventricular (lv) were present within the patient, but not targeted for extraction.A spectranetics lld ez lead locking device (lld ez) was inserted into the lead to provide traction.Beginning with a spectranetics 16f glidelight, progress was made to the proximal coil of the lead.Then, switching to a spectranetics 13f tightrail rotating dilator sheath, advancement was made over the proximal coil, when the patient¿s blood pressure dropped.Traction on the lld ez was released, and the patient stabilized.Next, the tightrail advanced to the distal coil, but could not progress further due to the stiffness of the outer sheath.When removing the tightrail from the patient to eliminate the outer sheath, the blood pressure dropped, and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including cpr and the use of a spectranetics bridge occluding balloon.The balloon was advanced up the guidewire, but would not advance past the ivc (mdr #.).Use of the bridge was abandoned, sternotomy was performed, and the patient was placed on bypass.The blood pressure stabilized, the rv lead was removed, and an svc/ra junction perforation was discovered and repaired (mdr #3007284006-2025-00106).However, there was still evidence of bleeding in the abdominal area, and damage to the spleen was identified due to resuscitation attempts.The spleen was removed, patient was taken off bypass, and an epicardial system was implanted.The patient was intubated, and was transferred to the icu.The patient survived the procedure.This report captures the bridge occlusion balloon (rescue balloon) that would not advance up the guidewire; delay of treatment, potential for harm with recurrence.

Brand Name
BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22108025
Report Number3007284006-2025-00107
Device Sequence Number7122789
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)251102(10)FMN23L02A
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN23L02A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0165 RV ICD LEAD; BOSTON SCIENTIFIC 4480 RA PACING LEAD; BOSTON SCIENTIFIC 4671 LV LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE
Patient Age49 YR
Patient SexUnknown